# SDR CA040216007

- Difficulty date: February 5, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Engine: Pwa PW123D
- System (JASC): 7220 · Turbine Engine Air Inlet Section
- Part: Retainer
- Part number: 3036723
- Condition: Missing
- Location: Eng Breather
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

(CAN) ENGINE TSN 13318, TSO291, CSN 13305,AFTER TAKEOFF CONTROL TOWER NOTED FLUID LOSS/SMOKE FROM ENGINE AND INFORMED PILOT. PILOT REDUCED POWER AND RETURNED TO DEPARTURE AIRPORT WHERE UNEVENTFUL LANDING WAS MADE. EXAMINATION OF THE ENGINE SHOWED BREATHER SHAFT PLUG AND RETAINING CIRCLIP TO BE MISSING. ENGINE REMOVED FOR TEARDOWN TO DETERMINE WHETHER CLIP FRACTURED AND ENTERED AGB. OPERATOR IS CHECKING FLEET TO CONFIRM PRESENCE OF CIRCLIP AND PLUG IS PRESENT ON ALL ENGINES. SHOP HAS IMPLEMENTED DOUBLE WITNESS CHECK OF PLUG & CIRCLIP INSTALLATION.
